MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 7.0X45; ORTHOSIS, SPINAL PEDICLE FIXATION

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 7.0X45; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 199723745
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Pain (1994); Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, two fractured verse screws at the s1 level occurred.Revision surgery was performed by removing all unitized set screws (x6), rods 65mm ti (x2).Part of the broken 7mm verse screws (x2) the distal screw shanks remained in the vertebral body of s1.The l4 & 5 screws remained in the patient and reused for the revision procedure.2x s2ai 8x80mm screws were inserted and connected with a cocr rod to the existing l4 and 5 screws.No further information provided.This report is for one (1) 5.5 exp verse fen scr 7.0x45 this is report 2 of 2 for (b)(4).
 
Event or Problem Description
Concomitant device reported: 5.5 exp verse unitized set scr (part# 199721001, lot# vh1321, quantity 2).5.5 exp verse unitized set scr (part# 199721001, lot# vp1211, quantity 2).5.5 exp verse unitized set scr (part# 199721001, lot# ve1112, quantity 1).5.5 exp verse unitized set scr (part# 199721001, lot# vp1331, quantity 1).2 pk ti rod prebent, 5.5 x65mm (part# 179772065, lot# bdmj3t4, quantity 2).5.5 exp verse fen scr 7.0x45 (part # 199723745, lot # 112584, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: 5.5 exp verse fen scr 7.0x45 was received at us cq.Upon visual inspection at cq, it is observed that the screw shank got broken at the thread near to the neck part.The broken part was not received at us cq.The received shank part got stuck in head part without movement.The rest of the device shows normal wear which would not contribute to the complaint condition.Thus, the complaint is being confirmed.Dimensional inspection: dimensional inspection of the received complaint device was not performed at cq due to post manufacturing damage.Documentation/ specification review: the relavnt drawing(s) was reviewed; expedium verse 5.5 system fenestrated screw assembly.Expedium verse 7x45-80 fenestrated cf shank.No design issues or discrepancies were found during this investigation.Complaint is confirmed, but, the embedded condition of the device cannot be confirmed without any x-rays or scan reports showing the embedded device.Investigation conclusion: visual inspection, dimensional inspection, and document specification review of the received device was performed at cq.The complaint is being confirmed as it is observed that the screw shank got broken at the thread near to the neck part.While a definitive root cause could not be determined, it is possible that the device might have encountered unintended forces.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: the dhr of product code 199723745, lot 215284, was reviewed and no non-conformances were observed during the manufacturing process.The product was released on september 13, 2018.Qty.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 EXP VERSE FEN SCR 7.0X45
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9836412
Report Number1526439-2020-00722
Device Sequence Number3068550
Product Code MNI
UDI-Device Identifier10705034402918
UDI-Public(01)10705034402918
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199723745
Device Catalogue Number199723745
Device Lot Number215284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer03/18/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date04/13/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 PK TI ROD PREB 5.5 X65MM; 2 PK TI ROD PREB 5.5 X65MM; 5.5 EXP VERSE FEN SCR 7.0X45; 5.5 EXP VERSE UNI SET SCR; 5.5 EXP VERSE UNI SET SCR; 5.5 EXP VERSE UNITIZED SET SCR; 5.5 EXP VERSE UNITIZED SET SCR; 5.5 EXP VERSE UNITIZED SET SCR
Outcome Attributed to Adverse Event Required Intervention;